MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1X3 -200; SURGICAL PATTIES

INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1X3 -200; SURGICAL PATTIES
Model Number 801408
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported "brown burn marks" on the surgical patties.No patient contact/injury reported.No surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.Surgical pattie was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the pattie/strip unit was inspected using the unaided eye.Burn mark on the pattie is confirmed by visual inspection.The complaint could be verified through failure analysis.Root cause - per the failure analyst, ¿cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the traveler will be retrained per an ils.¿ currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.A corrective and preventive action (capa) has been closed in june 2022 for the patties/strips product family relate to discoloration, incorrect count, string issues, and x-ray detectability.The capa implemented preventative actions to minimize the issues above.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14622283
Report Number3014334038-2022-00118
Device Sequence Number20118828
Product Code HBA
UDI-Device Identifier10381780515036
UDI-Public10381780515036
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801408
Device Catalogue Number801408
Device Lot Number6023402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown